Can Medications Given For A Heart Attack (Such As Beta Blockers) Cause Depression?

Question: Can medications given for a heart attack (such as beta blockers) cause depression?

Answer: Beta blockers are, for a cardiologist, a sort of the rock and the hard place thing. They reduce your risk of having a second heart attack and of dying of it, so it's really a compelling medication for us to use. But they clearly can increase your risk of becoming depressed and staying depressed on the medication. So what you need to do is to tell your cardiologist about this, and your cardiologist should actually ask you about this, and your doctor should talk to you about it -- and adjust the doses or add some drugs to take care of the depressive side of it at the same time.

Next: Are Anti-Depressants Safe To Use With The Usual Heart Medications?

Previous: What Do I Do If I Am Depressed After A Heart Attack?

-- This embed didnt make it to copy for story id = 4223285. -- This embed didnt make it to copy for story id = 4223285. -- This embed didnt make it to copy for story id = 4223285. -- This embed didnt make it to copy for story id = 4223285.
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...
See It, Share It
PHOTO: A home damaged by a landslide Friday, April 18, 2014 in Jackson, Wyo. is shown in this aerial image provided by Tributary Environmental.
Tributary Environmental/AP Photo
null
Danny Martindale/Getty Images
PHOTO: Woman who received lab-grown vagina says she now has normal life.
Metropolitan Autonomous University and Wake Forest Institute for Regenerative Medicine